Jump to content

Photo

Problems With Tretinoin Cream

tretinoin acne pimples retina retin a dry dry skin cystic acne cyst

4 replies to this topic

#1 aluxeruzzo

aluxeruzzo

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 3
About Me
  • Gender:Female
  • Joined: 10-June 13

Posted 16 January 2014 - 04:20 PM

So I got prescribed tretinoin cream .0375% and to wash my face with PanOxyl 10% morning and night, applying the cream at night. I've been doing this for 2 months and my skin has been peeling so badly ever since I started. It hurts and cracks when I smile, sometimes bleeding depending on how bad it is that day. I went in for a follow up appointment with my derm and told her about this issue and asked if there was another moisturizer I could use that would give my skin more moisture (currently using either cetaphil cream or cerave cream) and she said no and to stop using the cream for a day and then start up again. I did this and it did not improve at all. I was thinking that maybe washing with the PanOxyl in addition to the tretinoin cream is just too much for my skin because I'm really sensitive and maybe I should just use a gentle cleanser but my dermatologist also told me not to do this. Also, before I started using these treatments I had cystic acne as well as just red inflammed pimples, never white heads or black heads. Ever since I started using the tretinoin cream I've had tons and tons of white heads, I'm assuming this is from the "purging" phase but I was wondering when the initial breakouts stop because they are still continuing. 



#2 LeadingForce

LeadingForce

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 897
    Likes: 60
About Me
  • Joined: 14-November 13

Posted 16 January 2014 - 08:17 PM

takes 1-2 for purging to stop on third month results someone maybe just 1 month different for everytime



#3 mrsrobinson

mrsrobinson

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 600
    Likes: 119
About Me
  • Gender:Female
  • Location:New York
  • Joined: 22-December 09

Posted 16 January 2014 - 09:27 PM

I personally would ditch the panoxyl, or if possible move down to panoxy 2% not 10%....try to find a milder BP wash

 

yes there is a purging period for sure, but drying is another matter all together- use a moisturizer, like cerave 15 to 20 min after the retin a

 

but the bigger issue is the wash, you really need to go milder



#4 hope27

hope27

    Junior Member

  • Members
  • Posts & Likes
    Posts: 37
    Blog Entries: 1
    Likes: 12
About Me
  • Gender:Female
  • Location:minneapolis
  • Joined: 25-May 13

Achievements

     

Posted 16 January 2014 - 09:43 PM

I thought ur not supposed to use any other drying products while using a rentin a
Try using purpose face wash instead . Panoxyl face wash by itself can be very drying. Stay away from salicylic an BP products . Ur going to end up burning ur face .

I also think that the aveeno moisturizing face lotion is more healing for dry skin. I have tried the ones ur using and didn't like them 2 much. Aveeno hydrates me better and it does not break me out . U should try it out

#5 AyeAye

AyeAye

    Veteran Member

  • Moderators
  • Posts & Likes
    Posts: 1,686
    Gallery Images: 30
    Likes: 632
About Me
  • Gender:Female
  • Location:Australia
  • Interests:Boxing, cycling, reading, learning to speak french (tres mal), public speaking, bush walking/hiking, chocolate - well actually food in general, and perfect skin.... gazing admiringly at people's perfect skin.
  • Joined: 08-September 11

Achievements

     

Posted 16 January 2014 - 10:38 PM

Moved to prescription medicine forum.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users